MAUDE Adverse Event Report: COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G06979
Medical Device Problem Codes Difficult to Advance (2920); Inadequate Lubrication (4057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiography procedure, a roadrunner the firm hydrophilic wire guide was difficult to advance and "lost the hydrophilic condition" after the first use of the device.Difficult advancement was encountered during multiple "drives" with the device.Per the reporter, the physician noticed that the coating was rough prior to the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) number = k182985.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 corrected information: h6 (annex g) summary of event: as reported, during an angiography procedure, a roadrunner the firm hydrophilic wire guide was difficult to advance and "lost the hydrophilic condition" after the first use of the device.Difficult advancement was encountered during multiple "drives" with the device.Per the reporter, the physician noticed that the coating was rough prior to the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 16nov2022.The event occurred during insertion of the device.The anatomy was not tortuous, calcified, or scarred.The wire was not altered prior to use.Powdered gloves were worn.The procedure was completed with another device.Per the physician, at a certain moment during the procedure, the wire did not slide or feel lubricated as it previously had felt.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.A supplier investigation was also performed.The supplier found no discrepancies in this lot or any other lot from this product line.The supplier could not identify a root cause for this failure.The product ifu instructs the user to activate the hydrophilic coating, stating ¿flush the wire guide holder by attaching or pressing a syringe with saline, heparinized saline solution, or sterile water to the fitting or opening of the wire guide holder.Inject enough solution to wet the wire surface entirely.This will activate the aq coating.¿ the ifu instructs the user to carefully remove the wire guide from the holder.The ifu states ¿note: an initial flush of heparinized saline solution through the catheter lumen will enhance initial movement of the wire guide through the catheter.¿ the information provided upon review of the complaint file, dmr, dhr, ifu, and supplier investigation suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to the design or manufacturing of the complaint device contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16nov2022.The event occurred during insertion of the device.The anatomy was not tortuous, calcified, or scarred.The wire was not altered prior to use.Powdered gloves were worn.The procedure was completed with another device.Per the physician, at a certain moment during the procedure, the wire did not slide or feel lubricated as it previously had felt.

Brand Name
ROADRUNNER THE FIRM HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15248959
Report Number1820334-2022-01357
Device Sequence Number20285887
Product Code DQX
UDI-Device Identifier00827002069794
UDI-Public(01)00827002069794(17)240930(10)14226481
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberG06979
Device Catalogue NumberRPC-35-145
Device Lot Number14226481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown